Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 187, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 24, 2007, 2:08 PM CDT for Webster County, Missouri. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2007, 2:08 PM CDT (19:08 UTC)
- Expired
- Aug 24, 2007, 3:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Webster County, MO
The radar
The Springfield radar (KSGF), 45 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 12:19 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1334 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 241909 SVRSGF MOC225-242015- /O.NEW.KSGF.SV.W.0187.070824T1908Z-070824T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 208 PM CDT FRI AUG 24 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEBSTER COUNTY IN SOUTHWEST MISSOURI... * UNTIL 315 PM CDT. * AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ELKLAND...OR 8 MILES NORTH OF STRAFFORD... MOVING NORTHEAST AT 25 MPH.. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHWEST OF MARSHFIELD BY 215 PM CDT. 6 MILES NORTHWEST OF NIANGUA BY 230 PM CDT. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 94 AND 109. THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3747 9308 3727 9309 3734 9271 3749 9277 $$ DSA
3 follow-up statements
000 WWUS53 KSGF 241921 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 221 PM CDT FRI AUG 24 2007 MOC225-242015- /O.CON.KSGF.SV.W.0187.000000T0000Z-070824T2015Z/ WEBSTER MO- 221 PM CDT FRI AUG 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR NORTHERN WEBSTER COUNTY... AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ELKLAND...OR 7 MILES NORTHWEST OF MARSHFIELD...MOVING EAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF MARSHFIELD BY 230 PM CDT. NIANGUA BY 245 PM CDT. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 92 AND 109. THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3747 9308 3727 9309 3734 9271 3749 9277 $$ DSA
000 WWUS53 KSGF 241958 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 258 PM CDT FRI AUG 24 2007 MOC225-242015- /O.CON.KSGF.SV.W.0187.000000T0000Z-070824T2015Z/ WEBSTER MO- 258 PM CDT FRI AUG 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR NORTHERN WEBSTER COUNTY... AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR NIANGUA...OR 7 MILES NORTH OF MARSHFIELD... MOVING NORTHEAST AT 50 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN WEBSTER COUNTY. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 92 AND 109. LAT...LON 3747 9308 3727 9309 3734 9271 3749 9277 $$ DSA
000 WWUS53 KSGF 242011 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 310 PM CDT FRI AUG 24 2007 MOC225-242020- /O.EXP.KSGF.SV.W.0187.000000T0000Z-070824T2015Z/ WEBSTER MO- 310 PM CDT FRI AUG 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WEBSTER COUNTY EXPIRES AT 315 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. SCATTERED STRONG STORMS WITH WIND GUSTS OF 40 MPH...FREQUENT LIGHTNING...AND AREAS OF VERY RAINFALL CAN STILL BE EXPECTED THROUGH 5 PM. LAT...LON 3747 9308 3727 9309 3734 9271 3749 9277 $$ DSA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 12:17 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 24, 12:17 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1217 PM CDT FRI AUG 24 2007 ...UPDATE TO AVIATION... .DISCUSSION... HEAVY RAIN/SEVERE STORM POTENTIAL THIS AFTERNOON INTO SATURDAY MORNING. CURRENTLY A STATIONARY FRONT IS EXTENDING FROM SOUTHWESTERN KANSAS TO THE NORTHEAST THROUGH CENTRAL IOWA INTO WISCONSIN. SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ALONG THIS FRONT AS THEY SLOWLY MOVE TO THE NORTH AND EAST. A STRONG LOW LEVEL JET IS ALSO HELPING TO MAINTAIN THIS ACTIVITY THIS MORNING. HIGH CLOUDS ASSOCIATED WITH THE ACTIVITY IN SOUTH CENTRAL KANSAS IS BEGINNING TO FILTER INTO WESTERN MISSOURI. A TIGHT SURFACE PRESSURE GRADIENT AND MIXING OF STRONGER WINDS ALOFT DOWN TO THE SURFACE...IS CREATING GUSTY CONDITIONS OVER THE WESTERN CWA EARLY THIS MORNING. TODAY THE FRONT WILL BE PUSHED TO THE SOUTH BY AN UPPER LEVEL TROUGH MOVING INTO THE NORTHERN PLAINS. THE FRONT WILL BE POSITIONED OVER CENTRAL MISSOURI JUST NORTH OF THE CWA BY THIS AFTERNOON. NUMEROUS OUTFLOW BOUNDARIES FROM THE ONGOING CONVECTION OVER CENTRAL KANSAS WILL LIKELY MOVE OVER THE WESTERN AND NORTHERN PORTIONS OF THE CWA THIS MORNING. THESE BOUNDARIES WILL LIKELY BE THE MAIN FOCUS FOR ANY THUNDERSTORM ACTIVITY DURING THE AFTERNOON HOURS...WITH THE COLD FRONT MOVING INTO THE AREA THIS EVENING. THE BEST CHANCES FOR CONVECTION WILL BE ALONG AND NORTH OF I44... WHERE PRECIPITABLE WATER VALUES WILL BE IN THE 1.5 TO 2 INCHES RANGE. DRIER CONDITIONS WILL REMAIN OVER THE SOUTHEASTERN CWA. HAVE DECREASED POPS OVER THE SOUTHEAST CWA AND HAVE KEPT LIKELY GOING OVER THE NORTHERN CWA THROUGH THE OVERNIGHT HOURS. INSTABILITY WILL INCREASE OVER THE NORTHERN CWA WITH CAPE VALUES IN THE 1500 TO 2500 J/KG RANGE. COULD SEE A FEW STRONG TO SEVERE STORMS DEVELOP THIS AFTERNOON AND EVENING ALONG ANY BOUNDARIES THAT ARE PRESENT ACROSS THE AREA. WITH THE PRECIPITABLE WATER VALUES APPROACHING 2 INCHES...THERE WILL BE A HEAVY RAIN POTENTIAL THROUGH THE OVERNIGHT HOURS...AS THE FRONT AND A LOW LEVEL JET WILL LIKELY KEEP CONVECTION GOING OVERNIGHT OVER THE WESTERN AND NORTHERN CWA. WITH DRIER CONDITIONS OVER THE SOUTHEASTERN CWA...TEMPERATURES WILL ONCE AGAIN WARM INTO THE MIDDLE TO UPPER 90S. WITH HEAT INDEX VALUES APPROACHING 100 DEGREES THIS AFTERNOON. SLIGHTLY COOLER TEMPERATURES WILL OCCUR ON SATURDAY AND SUNDAY BEHIND THE FRONT. COULD SEE A FEW LINGER SHOWERS THROUGH THE DAY ON SATURDAY OVER THE SOUTHERN CWA. MONDAY THE UPPER LEVEL RIDGE WILL BUILD BACK OVER THE REGION...RETURNING DRY AND WARMER CONDITIONS TO THE AREA. AN UPPER LEVEL TROUGH WILL PUSH TOWARDS THE AREA BY THE MIDDLE OF THE NEXT WEEK RETURNING CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE AREA. WISE && .AVIATION... FOR THE 18Z TAFS...MAIN HAZARDS THROUGH THE PERIOD WILL BE ASSOCIATED WITH THE THUNDERSTORMS LATER TONIGHT. COULD SEE A FEW THUNDERSTORMS THIS AFTERNOON BUT COVERAGE DOES NOT WARRANT MORE THAN A VCTS WORDING IN THE TAFS AT THIS TIME. MAIN THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP OVERNIGHT AND WILL LIKELY DROP CEILINGS AND VISIBILITY INTO THE MVFR AND POSSIBLY IFR CATEGORY FROM AROUND 05Z-11Z. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 24, 12:53 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1253 PM CDT FRI AUG 24 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1253 PM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL MISSOURI THIS AFTERNOON...GENERALLY NORTH AND EAST OF COLE CAMP TO EMINENCE LINE. WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. IN ADDITION TO THE POSSIBILITY OF SEVERE STORMS...THE STORMS WILL PRODUCE HEAVY RAINFALL WHICH MAY LEAD TO FLASH FLOODING. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT AND UPPER LEVEL DISTURBANCE LATER TONIGHT. THESE THUNDERSTORMS WILL LIKELY PRODUCE TORRENTIAL RAINFALL ACROSS EXTREME SOUTHEAST KANSAS AND INTO CENTRAL AND WESTERN MISSOURI. THE RAIN WILL FALL ACROSS LOCATIONS WHICH RECEIVED HEAVY RAIN AND FLASH FLOODING LAST WEEKEND. ANY ADDITIONAL HEAVY RAIN COULD CAUSE MORE FLASH FLOODING TO OCCUR. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY MORNING FOR LOCATIONS NORTH AND WEST OF A BRANSON TO ROLLA LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL LINGER INTO SATURDAY AND THE COLD FRONT EXITS THE REGION. THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE DURING THE MIDDLE OF NEXT WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS CENTRAL PORTIONS OF MISSOURI. RAINFALL AMOUNTS AND REPORTS OF FLASH FLOODING WILL ALSO BE NEEDED LATER TONIGHT AND SATURDAY MORNING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Special weather statement, Aug 24, 12:19 PM CDT, 1 hour 49 minutes before
WATCH COUNTY NOTIFICATION FOR WATCH 647 NATIONAL WEATHER SERVICE SPRINGFIELD MO 1219 PM CDT FRI AUG 24 2007 MOC029-059-065-105-125-131-141-161-169-203-215-225-229-250100- /O.NEW.KSGF.SV.A.0647.070824T1720Z-070825T0100Z/ THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 647 IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING AREAS IN MISSOURI THIS WATCH INCLUDES 13 COUNTIES IN CENTRAL MISSOURI CAMDEN MARIES MILLER MORGAN PHELPS PULASKI IN SOUTH CENTRAL MISSOURI DENT SHANNON TEXAS IN SOUTHWEST MISSOURI DALLAS LACLEDE WEBSTER WRIGHT THIS INCLUDES THE CITIES OF...BUFFALO...CABOOL...CAMDENTON... ELDON...EMINENCE...FORT LEONARD WOOD...HOUSTON...LAKE OZARK... LEBANON...MANSFIELD...MARSHFIELD...MOUNTAIN GROVE...OSAGE BEACH... ROGERSVILLE...ROLLA...SALEM...VERSAILLES...VIENNA... WAYNESVILLE AND WINONA.
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 12:28 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 21 more | 22 hr |
| Aug 24, 1:00 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 45 min |
| Aug 24, 1:32 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Lawrence | 45 min |
| Aug 24, 1:43 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 45 min |
| Aug 24, 2:02 PM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| Aug 24, 2:28 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 62 min |
| Aug 24, 2:35 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 55 min |
| Aug 24, 2:40 PM CDT | Flash Flood Warning | SGF | Christian, Laclede, Pulaski, Stone, Webster, Wright | 6 hr |
| Aug 24, 2:52 PM CDT | Tornado Warning | SGF | Phelps | 23 min |
| Aug 24, 3:39 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski, Texas | 66 min |
| Aug 24, 4:08 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 67 min |
| Aug 24, 4:46 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 44 min |
| Aug 24, 5:21 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 39 min |
| Aug 24, 5:49 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 56 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.